Alert archive / California / Small Craft Advisories in 2020
Small Craft Advisory 37, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Apr 30, 2020, 2:51 AM PDT. It took effect at Apr 30, 2020, 3:00 AM PDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2020, 2:51 AM PDT (09:51 UTC)
- In effect from
- Apr 30, 2020, 3:00 AM PDT
- Expired
- Apr 30, 2020, 11:00 PM PDT
- In force
- 20 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
148 WHUS76 KEKA 300951 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 251 AM PDT Thu Apr 30 2020 PZZ455-475-301800- /O.NEW.KEKA.SC.Y.0037.200430T1000Z-200501T0100Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 251 AM PDT Thu Apr 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
881 WHUS76 KEKA 301521 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 821 AM PDT Thu Apr 30 2020 PZZ455-475-302330- /O.CON.KEKA.SC.Y.0037.000000T0000Z-200501T0100Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 821 AM PDT Thu Apr 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 6 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
031 WHUS76 KEKA 302111 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 211 PM PDT Thu Apr 30 2020 PZZ470-010515- /O.NEW.KEKA.SC.Y.0038.200502T1200Z-200502T2100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 211 PM PDT Thu Apr 30 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 5 AM TO 2 PM PDT SATURDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 5 AM to 2 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-475-010515- /O.EXT.KEKA.SC.Y.0037.000000T0000Z-200501T0600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 211 PM PDT Thu Apr 30 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
103 WHUS76 KEKA 010332 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 832 PM PDT Thu Apr 30 2020 PZZ455-475-010600- /O.CON.KEKA.SC.Y.0037.000000T0000Z-200501T0600Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 832 PM PDT Thu Apr 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * WHAT...Northwest winds 10 to 15 kt with gusts up to 25 kt and seas 8 to 10 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm and Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 11 PM PDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-011145- /O.CON.KEKA.SC.Y.0038.200502T1200Z-200502T2100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 832 PM PDT Thu Apr 30 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 AM TO 2 PM PDT SATURDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...From 5 AM to 2 PM PDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Apr 29, 3:05 PM PDT, 11 hours 46 minutes earlier.
Area forecast discussion, Apr 29, 3:05 PM PDT, 11 hours 46 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 305 PM PDT Wed Apr 29 2020 .SYNOPSIS...Light drizzle will be possible overnight and Thursday morning across Del Norte and coastal Humboldt Counties. Mild and mostly dry conditions are likely the remainder of Thursday and most of Friday, although some periods of light coastal drizzle will again be possible. Light to moderate rain is expected in many areas Saturday afternoon through at least early Sunday. && .DISCUSSION...While a few areas are beginning to see a few breaks in the clouds late this afternoon, it has been a generally cloudy day through the region. Across interior areas, this has been in the form of passing mid and high clouds as a weak cold front approaches the area. This area of cloudiness is finally moving farther inland, which should help to reveal progressively more sun during the afternoon and early evening hours. Along the coast, a deep marine layer has spread coastal stratus relatively far inland. While there are some thin spots and breaks in the clouds here and there, it has remained generally cloudy all day today near the ocean. As the evening progresses, these clouds will fill in even more, and some light showers or drizzle will be possible through the course of the night...mostly for coastal areas of Del Norte and possibly Humboldt counties. Meanwhile, a stray convective shower or two can't be completely ruled out near the far northeastern corner of Trinity County, but should anything manage to develop here it will quickly race to the northeast and out of the area. Drizzle will likely linger into the morning hours, and while some cloud cover will likely stick around all day tomorrow, we may see some peeks of sun by the afternoon along the coast. Interior areas will see a bit more sun, with some morning clouds along the Eel, Trinity, and Klamath river valleys. Afternoon temperatures will be mild but cooler than they were today, continuing a slow and steady cooling trend that will carry through the end of the week. On Friday, the first half of the day is likely to be generally dry, but another similar weak front may bring another round of very light showers or drizzle to the coast by the afternoon and evening. This will likely increase through the night and into Saturday morning. Inland areas should remain generally dry through at least Saturday morning, although cloudiness will steadily increase. Confidence continues to increase in the approach of a slightly more substantial front Saturday afternoon through Sunday, bringing with it a round of light to locally moderate rainfall. Generally speaking most areas will likely see somewhere between .10 and .75 inches or so of total rainfall, with Del Norte and northern Humboldt county seeing totals on the higher end of that range, and Mendocino falling near the bottom. Precipitation will likely diminish through the afternoon Sunday. Drier conditions will likely develop Monday, with very slowly building high pressure, warming temperatures and lower chances for precipitation likely for the first half of the week. && .AVIATION...Ceilings have risen across the coast this afternoon. However, model guidance shows ceilings falling back toward 1000 feet after sunset. In addition, a weak surface boundary is forecast to move across the coast this evening. Moistening over the lowest 5000 feet of the atmosphere will aid in drizzle or light shower development at KCEC from early evening through the middle of Thursday morning. Farther south at KACV, saturation will occur over a shallower layer, thus precipitation development is more uncertain. Nevertheless, IFR ceilings and visibility are expected to quickly develop during early evening and persist through Thursday morning. Elsewhere, high level cloudiness is expected over the interior, but VFR flight rules will prevail during the next 24 hours. && .MARINE...North winds will prevail over the waters through Friday morning, with the strongest speeds from 10 to 20 kt expected south of Cape Mendocino. Winds are then forecast to switch to southerly Friday afternoon through the weekend, but speeds will generally be below small craft levels. Otherwise, a modest mid- period swell out of the west-northwest will continue to move through the waters during the remainder of the week. && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at https://www.weather.gov/eureka Follow us on Facebook and Twitter at: https://www.facebook.com/NWSEureka https://www.twitter.com/NWSEureka For forecast zone information see the forecast zone map online: https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Apr 29, 2:42 PM PDT, 12 hours 9 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 242 PM PDT Wed Apr 29 2020 CAZ101>115-302145- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior-Northern Lake County- Southern Lake County- 242 PM PDT Wed Apr 29 2020 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 2:11 PM PDT | Small Craft Advisory | EKA | 48 hr |
Nearby
Small Craft Advisories in California, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.